MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an atypical tip tear occurred.A 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.The 14f isleeve introducer sheath was placed in the mildly calcified, mildly tortuous femoral artery.At the conclusion of the procedure during removal of the 14f isleeve introducer sheath, resistance was encountered.After removal from the patient it was observed the tip of the 14f isleeve introducer sheath was had torn in an atypical manner with a partially detached flap which resulted in vessel bleeding.The atypical damage to the 14f isleeve tip was suspected to have been caused by a 28mm non-boston scientific balloon catheter passing through the 14f isleeve introducer sheath.Pressure was applied in response to the vessel bleeding and no further interventions were required.The patient is expected to fully recover.
 
Additional Manufacturer Narrative
This supplemental report is being submitted with an update to sections: h6 device codes.H6 component codes.H6 evaluation method codes.H6 evaluation result codes.H6 evaluation conclusion codes.Device technical analysis: the 14f isleeve introducer sheath was returned and device analysis was performed by a bsc quality technician.The returned device consisted of an 14f isleeve introducer sheath with the dilator completely inside the sheath up to the hub with the tip of the dilator protruding out of the tip of the device.Visual examination revealed blood was present on the outside of the device.The 14f isleeve introducer sheath was kinked 17cm distal of the strain relief.The tip of the 14 f isleeve introducer sheath was split at the seam on all the way up on one side of the seam; however, the tip was partially split at this location on the other side of the seam split with portion torn/split creating a flap that was almost completely detached.Two (2) of the expansion seams were expanded and the device tip was split along the seam lines.As the seams are designed to expand and the tip to split with use to allow passage ancillary devices, this is not considered damage to the device.Microscopic examination revealed the 14f isleeve introducer sheath was pulled back/damaged at the sheath/tip transition for approximately 1cm.Four (4) photographs were provided to aid in the investigation and were reviewed by a bsc quality engineer.The photographs showed the distal end and tip of the 14f isleeve introducer sheath with blood on the outside.There was a seam shown expanded (which reflects intended use).The tip was shown with portion torn in a flap/tab appearance.There was also damage to the 14f isleeve introducer sheath at the sheath/tip transition.The damage in the photographs provided matches the damage to the returned device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report is being submitted with an update to sections: b5 describe event or problem h6 patient codes device technical analysis: the 14f isleeve introducer sheath was returned and device analysis was performed by a bsc quality technician.The returned device consisted of an 14f isleeve introducer sheath with the dilator completely inside the sheath up to the hub with the tip of the dilator protruding out of the tip of the device.Visual examination revealed blood was present on the outside of the device.The 14f isleeve introducer sheath was kinked 17cm distal of the strain relief.The tip of the 14 f isleeve introducer sheath was split at the seam on all the way up on one side of the seam; however, the tip was partially split at this location on the other side of the seam split with portion torn/split creating a flap that was almost completely detached.Two (2) of the expansion seams were expanded and the device tip was split along the seam lines.As the seams are designed to expand and the tip to split with use to allow passage ancillary devices, this is not considered damage to the device.Microscopic examination revealed the 14f isleeve introducer sheath was pulled back/damaged at the sheath/tip transition for approximately 1cm.Four (4) photographs were provided to aid in the investigation and were reviewed by a bsc quality engineer.The photographs showed the distal end and tip of the 14f isleeve introducer sheath with blood on the outside.There was a seam shown expanded (which reflects intended use).The tip was shown with portion torn in a flap/tab appearance.There was also damage to the 14f isleeve introducer sheath at the sheath/tip transition.The damage in the photographs provided matches the damage to the returned device.
 
Event or Problem Description
It was reported that a tip tear with a partially detached flap occurred.A 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.The 14f isleeve introducer sheath was placed in the mildly calcified, mildly tortuous femoral artery.At the conclusion of the procedure during removal of the 14f isleeve introducer sheath, resistance was encountered.After removal from the patient it was observed the tip of the 14f isleeve introducer sheath was had torn in a manner with a partially detached flap which resulted in vessel bleeding.The damage to the 14f isleeve tip was suspected to have been caused by a 28mm non-boston scientific balloon catheter passing through the 14f isleeve introducer sheath.Pressure was applied in response to the vessel bleeding and no further interventions were required.The patient is expected to fully recover.It was further reported a 28mm non-boston scientific balloon catheter was used during pre-dilatation of the native aortic annulus and post-dilatation of the implanted acurate prime valve.No issues were encountered with the balloon catheter that may have contributed to the damage to the 14f isleeve introducer sheath although the physicians considered it most likely the 28mm non-bsc balloon catheter caused the reported damage.A small access site hematoma occurred and the patient was discharged.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21599001
Report Number2124215-2025-15380
Device Sequence Number21091192
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0035365225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer06/06/2025
06/25/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/12/2025
07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown